I have been on Oxcarbazepine 600mg/twice daily (Trileptal) for my seizures but it is causing me terrible stomach problems. I have lost 15 lbs and cannot eat and burp all the time when I do. My doctor just prescribed VIMPAT 50mg and had me to add this to my current meds for one week and then wants me to begin to cut down on the Oxcarbazephine. Everything I have read about VIMPAT says it's an "add on" drug for partial onsets (auroras). I'm afraid to stop by Oxcarb and VIMPAT not work on it's own. Anyone taking it now? does it work? Any side effects? Do you take it as an "add on" or for tonic-clonic seizures?
ive been on vimpat for a little over a week. we upped the dosage to 200mg a day ive started to feel really dizzy and i couldn't hold food down. but it is only in the morning. i also take 400 mg of lamitcal and 1500 mg of keppra a day. im not sure if its from the vimpat or lack of sleep or some kind of virus thats been going around. im assuming the vimpat. this is my 4th medication and i have never had a problem with any others before. any thoughts i would appreciate greatly.
I've been on Vimpat for a couple months, along with Lamictal for the last year or so. First I took 50 mg twice a day, no change in seizures, now 100 mg twice day. The first dose gave me no side effects at all, maybe a little fatigue.
With this latest dose, it's been about 3 weeks, tons of side effects. Fatigue, language problems, itchy skin, double vision, clumsy, emotional, stomach problems. My husband says I'm laughing more easily, and I'm definitely crying more. I'm going to give it two more weeks and then ask my doctor for something else.
I tried Keppra several years ago, and couldn't even stay on more than a few days. I kept going from laughing to crying, and was getting paranoid. It's so hard to know how individuals will react to these meds.
The vimpat I'm on no way I take 6 a day they were great at first but now my seizures have been getting worse than ever it started out great but after it got worse its been 10 months now that I have been on them. I really hate them a lot I have been on all mess for seizures now now what